Medical questions & health advice by board certified doctors
"I have not stopped bleeding since March. Why?"
I got off of the Depo Shot in March and was previously had the IUD. I have been bleeding ever since and it is now August. What is causing this and why? I want it to stop.
That is an excellent question and one that I am sure you are very concerned about, as continuous vaginal bleeding is a very concerning situation. As such, it is best that you are evaluated by your primary care doctor as he or she will be best able to find out the cause of your bleeding. They may require some diagnostic tests and at that point, they may decide on treatment options. There are many causes for this type of bleeding but it is impossible to know the cause from the limited history and so your doctor is best to answer this question. in general, the fact that you had an IUD in the past and now are having continuous bleeding is certainly a concerning finding as it could be that it caused some underlying trauma that is now causing you to have this bleeding. That being said, it could be a host of other causes related to the vagina, uterus, or blood levels of coagulation factors or a variety of all of the above. For this reason, it is important that you are checked out by a doctor who can best decide the correct treatment options for you.
Need more info?See an obgyn today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.